Adynamic Ileus Induced by Varenicline

Author(s): Pablo Guisado-Vasco, Angel Ruedas-Lopez

Journal Name: Current Drug Safety

Volume 6 , Issue 1 , 2011

Become EABM
Become Reviewer

Abstract:

Varenicline is a drug specifically developed for smoking cessation. Gastrointestinal symptoms are among the most common side effects (nausea, vomiting, and constipation). Here, we described the case of a 75 year-old man who suffered from functional adynamic ileus while taking varenicline. Adynamic ileus is a rare condition during treatment with varenicline. Clinicals should be aware of this side effect becuase it could lead to varenicline withdrawal and reconsideration of patient smoking cessation strategy.

Keywords: Varenicline, adverse drug reaction, adynamic ileus, smoking, nAchRs, FDA, EMEA, AE, ED, adenomatous, hemorrhoids, colon, rectum, Nausea, ADR, autonomic nervous system, DMV, Intestinal obstruction

Rights & PermissionsPrintExport Cite as

Article Details

VOLUME: 6
ISSUE: 1
Year: 2011
Page: [59 - 60]
Pages: 2
DOI: 10.2174/157488611794479955

Article Metrics

PDF: 13